MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-21A
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816); Ischemia (1942); Pain (1994)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event date was estimated as 01 january 2021 as it was reported to have occurred on an unknown date in the year 2021.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
User facility medwatch report mw5160636 received that states, "i had an abbott trifecta valve placed on (b)(6) 2019.I had improved health immediately after.However, in or around 2021, i began having increased shortness of breath and other symptoms.These continued to escalate over the next 3 years.I was hospitalized numerous times, sometimes for a month at a time.I had numerous painful medical procedures done.I had decreased blood flow which caused several problems including decreased healing (i underwent a lower leg amputation in 2022), an ischemic bowel/intestines which caused a nearly fatal chrons flare; i coded twice requiring cpr; i was airlifted from (b)(6) to (b)(6) for treatment; i had several ambulance transports; i required both in-patient and outpatient treatment and at-home care.Twice, i was told to get my affairs in order because i needed cardiac procedures that were extremely high risk.This has been a terrifying and costly experience for both me and my family.My doctor told me the heart valve used has been recalled and needed to be replaced.After three years of hell, i underwent a valve-in-value procedure and feel better but i am still recovering from all the medical trauma."successful 23 core valve for failed 21 trifecta residual gradient over 20 mm hg despite high pressure inflations due to limitations of the 21 trifecta valve (baseline gradient was 15 mm hg post surgery)."" it was reported that on (b)(6) 2019, a 21mm trifecta gt valve was implanted during an aortic valve replacement.In 2021, the patient began having shortness of breath and other symptoms, which worsened over the next 3 years.The patient was hospitalized numerous times and had numerous medical procedures performed.The patient reportedly had decreased blood flow, which caused several problems including decreased healing, lower leg amputation, ischemic intestines, and crohn's flare.The valve had a residual gradient of over 20mmhg.In 2024, the patient had a valve-in-valve procedure with a 23mm non-abbott valve.The patient status was stable.
 
Additional Manufacturer Narrative
An event of aortic valve stenosis, dyspnea, ischemia, pain, hospitalization, and surgical intervention was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.Based on the limited information, the cause of the reported aortic valve stenosis could not be conclusively determined.The reported dyspnea, ischemia, pain appear to be a cascading effect of the aortic valve stenosis.The reported hospitalization and surgical intervention were results of case-specific circumstances as the patient was admitted and underwent a valve-in-valve procedure.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20820482
Report Number2135147-2024-06079
Device Sequence Number7636990
Product Code LWR
UDI-Device Identifier05415067018212
UDI-Public(01)05415067018212(17)220704(10)BR00017471
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2022
Device Catalogue NumberTFGT-21A
Device Lot NumberBR00017471
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite